MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 4.0/15; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 4.0/15; CORONARY DRUG-ELUTING STENT
Model Number 453942
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
An orsiro mission drug-eluting stent system was selected to treat a lesion in the vessel segment mid svg to om.After placing the first stent in the mid svg, a 2nd stent was supposed to be positioned distal to the 1st stent but could not pass the first stent.No information about a possible post-dilatation of the 1st stent was obtained.In the further course of the treatment, a guideliner extension catheter was used for extra support, but the 2nd stent could still not pass and was removed.After removal, it was detected that the 2nd stent was dislodged.The stent could be successfully retrieved.
 
Additional Manufacturer Narrative
Combination product: yes.The returned product was subjected to a technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the returned stent is severely deformed (i.E.Elongated) over its entire length.The delivery system was not returned.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent outer diameter and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.It should be noted that the ifu states not to re-insert the stent and/or the delivery system if the stent system was removed prior to expansion, no force should be applied when crossing the target lesion and the more distal lesion should be stented first.
 
Additional Manufacturer Narrative
Combination product: yes.Further information was received with medwatch report (b)(4).During the reported event of the orsiro mission stent dislodgement, a boston filter wire ez 3.5mm-5mm was additionally used.The dislodged stent was trapped by this filter wire.When withdrawing the still expanded filter, the first implanted stent (orsiro mission 4.0/13, ref.453936, lot 05214840) was pulled of the vessel wall.During withdrawal of the filter wire to the introducer sheath, the filter broke off the wire.All devices could be retrieved with a snare.Based on the received information, the detachment of the stent from the vessel wall is rather related to the filter wire than to the first successful implanted orsiro mission stent.Therefore, the first stent is not part of the under 1028232-2021-06579 reported complaint.

Brand Name
ORSIRO MISSION (US) 4.0/15
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key12953730
Report Number1028232-2021-06579
Device Sequence Number17222715
Product Code NIQ
UDI-Device Identifier07640130455986
UDI-Public07640130455986
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2023
Device Model Number453942
Device Catalogue NumberSEE MODEL NO.
Device Lot Number05214846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer12/14/2021
12/30/2021
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date12/15/2021
01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age77 YR
Patient SexMale